Alert archive / New York / Winter Storm Watches in 2016

Winter Storm Watch 2, NWS New York, NY

March 19, 2016Suffolk County, New York; Southeastern Connecticut Planning Region, Connecticut

NWS New York, NY issued this winter storm watch at Mar 19, 2016, 3:10 PM EDT for Suffolk County, New York; Southeastern Connecticut Planning Region, Connecticut. It took effect at Mar 20, 2016, 12:00 PM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 19, 2016, 3:10 PM EDT (19:10 UTC)
In effect from
Mar 20, 2016, 12:00 PM EDT
Expired
Mar 20, 2016, 3:27 AM EDT
In force
Issued by
NWS New York, NY

Counties Southeastern Connecticut Planning Region, CT, Suffolk County, NY

The radar

The Brookhaven radar (KOKX), 56 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 7.2 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2016-03-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2016-03-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -122 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1654 m above ground
0-6 km bulk shear
80 kt
0-1 km storm-relative helicity
-122 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

177 
WWUS41 KOKX 191910
WSWOKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
310 PM EDT SAT MAR 19 2016

...WINTRY WEATHER FOR THE START OF SPRING...

CTZ007-011-NYZ078-080-177-179-200400-
/O.NEW.KOKX.WW.Y.0010.160320T1600Z-160321T1000Z/
NORTHERN MIDDLESEX-SOUTHERN MIDDLESEX-NORTHWESTERN SUFFOLK-
SOUTHWESTERN SUFFOLK-NORTHERN NASSAU-SOUTHERN NASSAU-
310 PM EDT SAT MAR 19 2016

...WINTER WEATHER ADVISORY IN EFFECT FROM NOON SUNDAY TO 6 AM EDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A WINTER WEATHER
ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM NOON SUNDAY TO 6 AM
EDT MONDAY.

* LOCATIONS...NASSAU...WESTERN SUFFOLK...AND MIDDLESEX COUNTIES. 

* HAZARD TYPES...SNOW.

* SNOW ACCUMULATIONS...2 TO 4 INCHES.

* TIMING...A MIX OF LIGHT RAIN AND SNOW DEVELOPS EARLY SUNDAY
  AFTERNOON...THEN CHANGES TO SNOW LATE IN THE AFTERNOON. SNOW
  WILL CONTINUE THROUGH SUNDAY NIGHT...TAPERING OFF BY MONDAY
  MORNING. 

* IMPACTS...VISIBILITIES WILL BE REDUCED IN SPOTS DUE TO BLOWING
  SNOW. TRAVEL WILL REMAIN DIFFICULT DUE TO ACCUMULATING SNOW.

* WINDS...NORTHEAST 10 TO 15 MPH WITH GUSTS UP TO 20 MPH.

* TEMPERATURES...IN THE LOWER 30S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

CTZ008-012-NYZ079-081-200400-
/O.NEW.KOKX.WS.A.0002.160320T1600Z-160321T1000Z/
NORTHERN NEW LONDON-SOUTHERN NEW LONDON-NORTHEASTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
310 PM EDT SAT MAR 19 2016

...WINTER STORM WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
LATE SUNDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A WINTER STORM
WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE
SUNDAY NIGHT.

* LOCATIONS...EASTERN SUFFOLK AND NEW LONDON COUNTIES.

* HAZARD TYPES...SNOW.

* ACCUMULATIONS...SNOW ACCUMULATION OF 4 TO 7 INCHES.

* TIMING...A MIX OF LIGHT RAIN AND SNOW DEVELOPS EARLY SUNDAY
  AFTERNOON...THEN CHANGES TO SNOW LATE IN THE AFTERNOON. SNOW
  WILL CONTINUE THROUGH SUNDAY NIGHT...TAPERING OFF BY MONDAY
  MORNING. 

* IMPACTS...HAZARDOUS TRAVEL DUE TO REDUCED VISIBILITIES AND
  SIGNIFICANT SNOW ACCUMULATIONS.

* WINDS...NORTHEAST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH.

* TEMPERATURES...IN THE LOWER 30S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

MPS
2 follow-up statements
727 
WWUS41 KOKX 200223
WSWOKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1023 PM EDT SAT MAR 19 2016

...WINTRY WEATHER FOR THE START OF SPRING...

CTZ007-011-NYZ078-080-177-179-201000-
/O.CON.KOKX.WW.Y.0010.160320T1600Z-160321T1000Z/
NORTHERN MIDDLESEX-SOUTHERN MIDDLESEX-NORTHWESTERN SUFFOLK-
SOUTHWESTERN SUFFOLK-NORTHERN NASSAU-SOUTHERN NASSAU-
1023 PM EDT SAT MAR 19 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM NOON SUNDAY TO
6 AM EDT MONDAY...

* LOCATIONS...NASSAU...WESTERN SUFFOLK...AND MIDDLESEX COUNTIES.

* HAZARD TYPES...SNOW.

* SNOW ACCUMULATIONS...2 TO 4 INCHES.

* TIMING...A MIX OF LIGHT RAIN AND SNOW DEVELOPS EARLY SUNDAY 
  AFTERNOON...THEN CHANGES TO SNOW LATE IN THE AFTERNOON. SNOW 
  WILL CONTINUE THROUGH SUNDAY NIGHT...TAPERING OFF BY MONDAY 
  MORNING.

* IMPACTS...VISIBILITIES WILL BE REDUCED IN SPOTS DUE TO BLOWING 
  SNOW. TRAVEL WILL REMAIN DIFFICULT DUE TO ACCUMULATING SNOW.

* WINDS...NORTHEAST 10 TO 15 MPH WITH GUSTS UP TO 20 MPH.

* TEMPERATURES...IN THE LOWER 30S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

CTZ008-012-NYZ079-081-201000-
/O.CON.KOKX.WS.A.0002.160320T1600Z-160321T1000Z/
NORTHERN NEW LONDON-SOUTHERN NEW LONDON-NORTHEASTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
1023 PM EDT SAT MAR 19 2016

...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH LATE SUNDAY NIGHT...

* LOCATIONS...EASTERN SUFFOLK AND NEW LONDON COUNTIES.

* HAZARD TYPES...SNOW.

* ACCUMULATIONS...SNOW ACCUMULATION OF 4 TO 7 INCHES.

* TIMING...A MIX OF LIGHT RAIN AND SNOW DEVELOPS EARLY SUNDAY 
  AFTERNOON...THEN CHANGES TO SNOW LATE IN THE AFTERNOON. SNOW 
  WILL CONTINUE THROUGH SUNDAY NIGHT...TAPERING OFF BY MONDAY 
  MORNING.

* IMPACTS...HAZARDOUS TRAVEL DUE TO REDUCED VISIBILITIES AND 
  SIGNIFICANT SNOW ACCUMULATIONS.

* WINDS...NORTHEAST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH.

* TEMPERATURES...IN THE LOWER 30S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
239 
WWUS41 KOKX 200727
WSWOKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
327 AM EDT SUN MAR 20 2016

...WINTRY WEATHER FOR THE START OF SPRING...

CTZ008-012-NYZ079-081-201600-
/O.UPG.KOKX.WS.A.0002.160320T1600Z-160321T1000Z/
/O.NEW.KOKX.WS.W.0004.160320T2200Z-160321T1400Z/
NORTHERN NEW LONDON-SOUTHERN NEW LONDON-NORTHEASTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
327 AM EDT SUN MAR 20 2016

...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 10 AM
EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 6 PM THIS
EVENING TO 10 AM EDT MONDAY. 

* LOCATIONS...EASTERN SUFFOLK COUNTY IN NEW YORK AND NEW LONDON
  COUNTY IN CONNECTICUT.

* HAZARD TYPES...MODERATE TO OCCASIONALLY HEAVY SNOW.

* SNOW ACCUMULATIONS...4 TO 8 INCHES.

* VISIBILITIES...ONE QUARTER TO ONE HALF MILE AT TIMES.

* TIMING...A MIX OF LIGHT RAIN AND SNOW AT THE ONSET THIS EVENING
  WILL QUICKLY CHANGE TO ALL SNOW...THEN TAPER OFF MONDAY
  MORNING.

* IMPACTS...HAZARDOUS TRAVEL DUE TO REDUCED VISIBILITIES AND SNOW
  COVERED ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...
AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

CTZ006-010-201600-
/O.EXB.KOKX.WW.Y.0010.160320T2200Z-160321T1400Z/
NORTHERN NEW HAVEN-SOUTHERN NEW HAVEN-
327 AM EDT SUN MAR 20 2016

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO
10 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A WINTER WEATHER
ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO
10 AM EDT MONDAY.

* LOCATIONS...NEW HAVEN COUNTY.

* HAZARD TYPES...SNOW.

* SNOW ACCUMULATIONS...2 TO 4 INCHES.

* VISIBILITIES...ONE QUARTER TO ONE HALF MILE AT TIMES.

* TIMING...A MIX OF LIGHT RAIN AND SNOW AT THE ONSET THIS EVENING
  WILL QUICKLY CHANGE TO ALL SNOW...THEN TAPER OFF MONDAY
  MORNING.

* IMPACTS...HAZARDOUS TRAVEL DUE TO REDUCED VISIBILITIES AND SNOW
  COVERED ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

CTZ007-011-NYZ078-080-177-179-201600-
/O.EXT.KOKX.WW.Y.0010.160320T2200Z-160321T1400Z/
NORTHERN MIDDLESEX-SOUTHERN MIDDLESEX-NORTHWESTERN SUFFOLK-
SOUTHWESTERN SUFFOLK-NORTHERN NASSAU-SOUTHERN NASSAU-
327 AM EDT SUN MAR 20 2016

...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING
TO 10 AM EDT MONDAY...

* LOCATIONS...MIDDLESEX COUNTY IN CONNECTICUT...WESTERN SUFFOLK
  AND NASSAU COUNTIES IN NEW YORK.

* HAZARD TYPES...SNOW.

* SNOW ACCUMULATIONS...3 TO 5 INCHES.

* VISIBILITIES...ONE QUARTER TO ONE HALF MILE AT TIMES.

* TIMING...A MIX OF LIGHT RAIN AND SNOW AT THE ONSET THIS EVENING
  WILL QUICKLY CHANGE TO ALL SNOW...THEN TAPER OFF MONDAY
  MORNING.

* IMPACTS...HAZARDOUS TRAVEL DUE TO REDUCED VISIBILITIES AND SNOW
  COVERED ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this winter storm watch went out at Mar 19, 1:31 PM EDT, 1 hour 39 minutes earlier.

Area forecast discussion, Mar 19, 1:31 PM EDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
131 PM EDT SAT MAR 19 2016

.SYNOPSIS...
HIGH PRESSURE BUILDS ACROSS EASTERN CANADA THROUGH SUNDAY...WHILE
LOW PRESSURE OVER THE TENNESSEE VALLEY MOVES OFF THE MID ATLANTIC
COAST TONIGHT. THE LOW THEN SLOWLY DEEPENS ON SUNDAY WHILE
TRACKING NORTHEAST...PASSING A FEW HUNDRED MILES SOUTHEAST OF NEW
YORK CITY SUNDAY NIGHT INTO MONDAY. HIGH PRESSURE WILL FOLLOW
BEHIND THE DEPARTING STORM SYSTEM FOR EARLY NEXT WEEK. A WARM
FRONT WILL THEN LIFT NORTH OF THE AREA TUESDAY NIGHT INTO
WEDNESDAY AND REMAINS IN THE VICINITY THROUGH THURSDAY. A COLD
FRONT SLOWLY APPROACHES FROM THE WEST BY THE END OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
HIGH PRES CENTERED NEAR HUDSON BAY CONTINUES TO BUILD TO THE EAST.
SUNNY SKIES WILL GIVE WAY TO INCREASING CLOUDS THROUGH THE
AFTERNOON AS LOW PRES OVER THE SOUTHEAST U.S. TRACKS TOWARDS THE
MID-ATLANTIC COAST.

MAX TEMPS TOPPING OFF IN THE LOW TO MID 40S...WHICH IS ABOUT 5
DEGREES BELOW NORMAL.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/...
JET ENERGY PASSES OFFSHORE THIS EVENING WITH PRECIPITATION JUST
SOUTH OF THE AREA EXITING INTO THE WESTERN ATLANTIC. LOW PRESSURE
EMERGES OFF THE MID ATLANTIC COAST IN RESPONSE TO AN UPPER LOW
DROPPING SE ACROSS THE MID MS VALLEY. THE UPSTREAM KICKER IS THE
AFOREMENTIONED NORTHERN BRANCH SHORT WAVE TROF. THIS RESULTS IN
BACKING OF THE UPPER FLOW IN THE SOUTHERN BRANCH OF THE POLAR
JET...SENDING LOW PRESSURE ALONG THE MID ATLANTIC COAST SLOWLY NE.

MODELS HAVE CONTINUED TO TREND TO A MORE PROGRESSIVE AND WEAKER
SOUTHERN BRANCH COASTAL LOW OVER THE LAST 24-36H. THIS TREND HAS
ALSO BEEN APPARENT IN THE CORRESPONDING ENSEMBLES...EPS...GEFS...AND
SREF. THE KEY REASON APPEARS TO BE LATER PHASING OF THE TWO BRANCHES
OF THE POLAR JET...WHICH NOW OCCURS FARTHER OFFSHORE AND JUST
SOUTH OF THE CANADIAN MARITIMES ON MON. THUS...THE DOWNWARD TREND
IN SNOWFALL AMOUNTS CONTINUES WITH AMOUNTS RANGING FROM 1-2 INCHES
ACROSS THE INTERIOR...AND 2 TO 4 INCHES AT THE COAST. THE HIGHEST
AMOUNTS WILL FALL ACROSS FAR EASTERN LONG ISLAND AND SE CT DUE TO
THE CLOSER PROXIMITY OF THE COASTAL LOW...WHICH NOW APPEARS TO
TRACK ABOUT 300 MILES SE OF NYC SUN NIGHT.

THE ONE CAVEAT HERE...WHILE THE GUIDANCE HAS BEEN CONSISTENT
WITH THE RECENT TRENDS...THE COMPLEX INTERACTION BETWEEN THE
SOUTHERN AND NORTHERN BRANCH ENERGY COULD RESULT IN SOME WAVERING
IN THE FORECAST. THUS...THE SNOWFALL AMOUNTS WHICH HAVE TRENDED
DOWNWARD ARE BEING DONE GRADUALLY. THE 00Z GFS AND NAM WRF
WOULD EVEN PRODUCE AMOUNTS LIGHTER THAN CURRENTLY FORECAST. THE
ECMWF CONTINUES TO BE ON THE WETTER SIDE WITH UP TO HALF INCH OF
LIQUID ACROSS EASTERN LONG ISLAND/SE CT...WITH LESSER AMOUNTS TO
THE NW. THE GFS AND NAM ARE ABOUT HALF.

THERMAL PROFILES AT THIS TIME SUPPORT AN ALL SNOW EVENT EVEN WITH
SPRING ON THE HORIZON. THE CHANCES OF SNOW WILL GRADUALLY RAMP UP
ON SUN...WITH THE BEST CHANCE DURING THE EVENING HOURS. HAVE
DROPPED CHANCES CONSIDERABLY FOR THE DAYTIME PERIOD SUN IN
COMPARISON TO THE PREVIOUS FORECAST.

CONDITIONS DRY OUT MON MORNING WITH A GUSTY NW FLOW ON THE
BACKSIDE OF THE DEPARTING STORM SYSTEM. THERE COULD BE SOME
LINGERING LIGHT SNOW ACROSS EASTERN LONG ISLAND/SE CT AROUND
DAYBREAK MON.

LOWS TONIGHT WILL RANGE FROM THE LOWER 20S INLAND TO AROUND
FREEZING NYC METRO. HIGHS ON SUN WILL BE IN THE MID TO UPPER 30S.
AN UPWARD TREND IN THE FORECAST HIGHS FOR SUN WILL CONTINUE
SHOULD THE EASTWARD TREND IN THE LOW TRACK CONTINUE. THIS WOULD
MEAN LESS PRECIPITATION AS WELL.

IT WILL CONTINUE TO BE UNSEASONABLY COLD MONDAY...THOUGH WARMER
THAN SUNDAY AS CLEARING WILL ALLOW THE SUN TO COME THROUGH BY THE
PEAK HEATING OF THE DAY. HIGHS WILL GENERALLY BE IN THE LOWER TO
MIDDLE 40S.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
IT WILL BE COLD MONDAY NIGHT. HOWEVER...WITH STRONG WINDS
OVERNIGHT...MAXIMUM RADIATIONAL COOLING WILL LIKELY NOT BE
ACHIEVED...AND THUS DESPITE THE POSSIBILITY OF A FRESH SNOW
PACK...COLDER LOWS DO NOT LOOK POSSIBLE. LOWS WILL GENERALLY BE IN
THE MIDDLE TO UPPER 20S...WITH LOWER 30S ACROSS COASTAL AREAS AND
IN THE NYC METRO AREA.

HIGH PRESSURE BUILDS IN FROM THE SOUTHWEST...KEEPING THE AREA DRY
FOR TUESDAY. LOW CONTINUES TO STRENGTHEN IN THE CANADIAN
MARITIMES...ALLOWING FOR STRONG WEST TO NORTHWEST FLOW OVER THE
AREA...AND THUS CONTINUED BELOW NORMAL TEMPERATURES. HIGHS IN THE
LOWER TO UPPER 40S FORECAST FOR TUESDAY.

THEREAFTER...MORE NOTICEABLE INCREASE IN TEMPERATURE IS EXPECTED AS
A WARM FRONT LIFTS NORTH OF THE REGION TUESDAY NIGHT INTO WEDNESDAY.
THIS FRONT SHOULD REMAIN IN THE VICINITY THROUGH THURSDAY...THEN
LIFT WELL NORTH OF THE REGION ON FRIDAY AS THE ASSOCIATED COLD FRONT
SLOWLY APPROACHES BY THE END OF THE WEEK. THERE ARE DIFFERENCES IN
THE EXACT LOCATION OF THESE FRONTS THROUGH THE WEEK DEPENDING ON THE
WHERE AND HOW STRONG THE HIGH PRESSURE IS TO OUR NORTH IN QUEBEC.
ALSO...DEPENDING ON WHICH MODEL...DISTURBANCES WILL RIDE ALONG THE
WARM FRONTAL BOUNDARY. THESE SHOULD RIDE NORTH OF OUR AREA...BUT WE
WILL BE ON THE SOUTHERN FRINGES OF THESE DISTURBANCES. BEST CHANCE
FOR ANY RAIN SHOWERS WOULD BE TUESDAY NIGHT WITH THE PASSAGE OF THE
WARM FRONT...WITH LOWER POSSIBILITIES FOR SHOWERS WEDNESDAY NIGHT.

SLIGHT CHANCE FOR SHOWERS AND ABOVE NORMAL TEMPERATURES TO FINISH
OUT THE WEEK AS THE AREA IS WARM SECTORED. BETTER CHANCES FOR
SHOWERS ON SATURDAY AS THE FRONT MOVES CLOSER TO THE AREA.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
HIGH PRESSURE BUILDS TO THE NORTH INTO SUNDAY. LOW PRESSURE
TRACKS NORTHEAST OFF THE MID ATLANTIC COAST ON SUNDAY

VFR THRU THE TAF PERIOD. SMALL CHANCE THAT MVFR CONDITIONS IN LIGHT
SNOW/RAIN COULD DEVELOP AT KISP/KJFK 16-18Z SUNDAY...BUT
CONFIDENCE IN THIS IS TOO LOW TO REFLECT IN THE TAFS AT THIS TIME.

NW WINDS UNDER 10KT AT CT/LONG ISLAND TERMINALS/LIGHT AND VARIABLE
WINDS ELSEWHERE TO GET STARTED. STILL SEE SIGNS THAT SEABREEZE
COULD DEVELOP KJFK/KISP/KBDR/KGON SO MAINTAIN IN TAF...JUST 1-3
HOURS DELAYED FROM PREVIOUS TAFS. WINDS BECOME NE THROUGHOUT AT
UNDER 10 KT THIS EVENING...THEN INCREASE TO 10-15G15-20KT OUT OF
THE NE OVERNIGHT. WIND GUSTS SHOULD ABATE BY MID MORNING...AS
WINDS BEGIN TO VEER TOWARDS THE ENE.

.OUTLOOK FOR 18Z SUNDAY THROUGH THURSDAY...
.SUNDAY AFTERNOON/NIGHT...NYC/LONG ISLAND/CT TERMINALS PROBABLY
WILL SEE A PERIOD OF MVFR/IFR SNOW...WITH LIFR POSSIBLE EASTERN
TERMINALS. KSWF AND POSSIBLY KHPN MIGHT NOT GET ANY SNOW...AND
COULD STAY VFR. N WINDS G20-25KT POSSIBLE LATE SUNDAY NIGHT AT
EASTERN TERMINALS.
.MONDAY-MONDAY NIGHT...CHANCE OF MVFR OR LOWER EARLY...OTHERWISE
VFR. NW-WNW WINDS G25-30KT LIKELY.
.TUESDAY...VFR. W-SW WINDS G20-25KT POSSIBLE.
.TUESDAY NIGHT-WEDNESDAY...CHANCE OF MVFR OR LOWER...WITH SW-WSW
WINDS G15-20KT POSSIBLE WEDNESDAY.
.WEDNESDAY NIGHT-THURSDAY...MOST LIKELY VFR...WITH VERY LOW CHANCE
OF MVFR. S-SW WINDS G15-20KT POSSIBLE THURSDAY.

&&

.MARINE...
WEAK HIGH PRESSURE WILL RESULT IN TRANQUIL CONDITIONS ACROSS ALL
WATERS TODAY. A COASTAL STORM THEN EMERGES OFF THE MID ATLANTIC
COAST TONIGHT. WITH A TIGHTENING PRESSURE GRADIENT...WINDS AND
SEAS INCREASE. GUSTS OVER 25KTS ARE LIKELY ON THE OCEAN LATE
TONIGHT. THE STORM HEADS NE...PASSING SE OF THE 40N/70W BENCHMARK
SUNDAY NIGHT. LOOKS LIKE THE OCEAN WATERS WILL LIKELY FALL JUST
SHORT OF GALE FORCE GUSTS. WITH THE EASTERN TREND MODELS HAVE
SHOWN WITH THE TRACK OF THE STORM...WILL OPT FOR THE MORE LIKELY
SCENARIO AND GO WITH A SMALL CRAFT ADVISORY ON THE OCEAN WATERS
FOR LATE TONIGHT THROUGH SUNDAY NIGHT. FOR THE NON-OCEAN
WATERS...MARGINAL SCA CONDITIONS EXPECTED ON SUNDAY...BUT AGAIN
DUE TO THE EASTERN TREND AND BEING A THIRD PERIOD EVENT...WILL
HOLD OFF ON ISSUING A SCA.

FOR MONDAY...SCA CONDITIONS LIKELY ON ALL WATERS WITH A GUSTY NW
FLOW ON THE BACK SIDE OF THE STORM. SCA CONDITIONS THEN REMAIN ON
THE OCEAN WATERS MONDAY NIGHT AS THE OTHER WATERS FALL BELOW
CRITERIA.

SCA CONDITIONS THEN LIKELY PREVAIL ON THE OCEAN WATERS TUESDAY
THROUGH WEDNESDAY PRIMARILY DUE TO SEAS...BUT GUSTS TO 25KT WILL
PROBABLY REMAIN FREQUENT THROUGH AT LEAST TUESDAY MORNING.

&&

.HYDROLOGY...
TOTAL LIQUID EQUIVALENT OF 0.1 TO 0.4 INCHES IS FORECAST WITH THE
STORM SYSTEM SUNDAY AND SUNDAY NIGHT. WITH MUCH OF THIS FALLING IN
THE FORM OF SNOW...NO HYDROLOGIC PROBLEMS ARE ANTICIPATED.

&&

.TIDES/COASTAL FLOODING...
BASED ON THE TREND IN THE GUIDANCE FOR A WEAKER...MORE PROGRESSIVE
COASTAL LOW SUNDAY INTO MONDAY...THE CHANCES OF MINOR COASTAL
FLOODING ARE BECOMING LESS LIKELY.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 2 AM SUNDAY TO 6 AM EDT MONDAY FOR
     ANZ350-353-355.

&&

SYNOPSIS...DW
NEAR TERM...MPS/DW
SHORT TERM...DW
LONG TERM...JP
AVIATION...MALOIT
MARINE...JC
HYDROLOGY...JP/DW
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Mar 19, 4:58 AM EDT, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
458 AM EDT SAT MAR 19 2016

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-200900-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
458 AM EDT SAT MAR 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

IT IS BECOMING LESS LIKELY THAT A COASTAL LOW SUNDAY INTO SUNDAY
NIGHT WILL PRODUCE SIGNIFICANT SNOWFALL ACROSS THE REGION.
HOWEVER...THERE STILL REMAINS SOME UNCERTAINTY IN THE FORECAST
TRACK AND INTENSITY OF THE LOW. AT THIS TIME...THE HIGHEST
AMOUNTS OF SNOW ARE LIKELY TO FALL ACROSS EASTERN LONG ISLAND AND
SOUTHEAST CONNECTICUT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-200900-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
458 AM EDT SAT MAR 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 19, 3:46 AM EDTSmall Craft AdvisoryOKX4 days
Mar 19, 3:10 PM EDTWinter Weather AdvisoryOKXNassau, Suffolk42 hr

Nearby

Winter Storm Watches in New York, 2016Winter Storm Watches in Connecticut, 2016Every winter storm watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.